Jump to content
Important Survey - Please Participate ×

Clonazepam, how do I wean it off?


[ke...]

Recommended Posts

Had panic attack and severe anxiety due to adverse effect of zolpidem, used Clonazepam 0.5 for 2 days, 0.25 for 2 days then sporadic temazepam use for a week, severe insomnia and anxiety one week after stopping clonazepam. Took 0.375 clonazepam last night was able to get some sleep. My Pharmacist said take 0.25 once every other day, then weaning off, pharmacist said my resurfacing symptom likely from the zolpidem panic attack. Really new to this, any suggestion on how do I go from here? Thanks
Link to comment
Share on other sites

Will you taking Temazepam during your taper from Clonazepam or after?

I think I will taper like what my pharmacist said, might not be needing temazepam, I will see how it goes. Temazepam 7.5mg didn't help two days ago when I had severe insomnia(0 hour sleep), but 0.375mg Clonazepam can put me to some sleep.

Link to comment
Share on other sites

Last night I tried to skip a dose, but by the time I'm trying to sleep I started to get sweaty hand, heart palpitations, I was forced to take 0.375mg clonazepam and just got 2-3 hours of sleep, what should I do? Does tolerance buildup this quickly in matters of 2 days? How should I stabilize and taper from here?

 

Link to comment
Share on other sites

I see you're getting suggestions on your introductory thread so I'll just mirror what has been said there.  A crossover to Valium isn't always successful and given your short time on the drug I don't think it's the best choice for you, it will prolong your time on benzo's.  I'd rather see you stabilize on your current dose then begin a slow steady taper, and of course, not skipping doses just gentle steady reductions. 

 

I also wouldn't supplement with the Temazepam, if you're looking to be benzo free so your body can learn how to sleep again, it won't do to keep reaching for it.  Of course, these are only suggestions I'm making, I have no experience in tapering but I've read many members accounts of theirs. 

Link to comment
Share on other sites

Should I ask for something else to manage sleep? Cause not sleeping well really worsen all the other withdrawal symptom. Mirtazepine, gabapentin etc.?
Link to comment
Share on other sites

Unfortunately insomnia is a major component of benzo withdrawal, but reaching for another drug which will have to be tapered isn't always the best idea.  Many do and say they're glad they did, but others have had a really difficult time either going on the drug or coming off of it.  It's up to you and your Dr of course, but I hope you'll do a lot of research on the Other Medications board.  Also, there are support group threads for those attempting to withdraw from Mirtazepine and Gabapentin.

 

http://www.benzobuddies.org/forum/index.php?topic=80102.0

 

http://www.benzobuddies.org/forum/index.php?topic=84267.0

 

 

Link to comment
Share on other sites

Seems like I am ok with 0.375. Should I start drop my dose from 0.375 to 5/8 of 0.5mg(which is 0.3125mg) and hold for a week? Or am I able to drop to 0.25 and hold a week?
Link to comment
Share on other sites

I'm hoping you'll start small for your first cut in order to get an idea of how this is going to go.  It's easier to increase your next cut if you're feeling good than to try to pull your body back out of severe symptoms, we want to avoid updosing if we can.
Link to comment
Share on other sites

Took 0.31mg last night woke at 3 then can't sleep. Before I reinstated Clonazepam after hitting withdrawal symptoms, with 0.25mg I could get decent 5-6 hours sleep.
Link to comment
Share on other sites

This is what it does, once we become tolerant it no longer works like it once did, I'm sorry your night was miserable.  I hope you're not going to resort to taking the Temazepam.  Do you think your cut was too big?
Link to comment
Share on other sites

  • 1 month later...
need help!! So I jumped 3 days ago, my 33 days taper were almost symptom free, with mirtazepine as needed for sleep, I slept good until two days before I jumped, I am suffering from severe insomnia, basically I stopped sleeping for 6 days even with the of mirtazepine. I don't have any other symptoms beside insomnia. I don't know how long it's gonna last, I can't handle it anymore, days without sleeping. do I need to reinstate again? I was sleeping well until I dropped to 0.03mg clonazepam on July 5th
Link to comment
Share on other sites

I see you were benzo free from October 2019 to May 2020 and slept well, maybe you just need to wait this out so your body can regain it's normal sleeping patterns.  I hate to see you go back on only to end up here again when you finish tapering. 
Link to comment
Share on other sites

×
×
  • Create New...